Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

DawgDaze64

Veteran Member
  • Total Reviews

    0
  • Content Count

    214
  • Joined

  • Last visited

  • Days Won

    2

DawgDaze64 last won the day on October 18 2014

DawgDaze64 had the most liked content!

Community Reputation

57 Excellent

2 Followers

About DawgDaze64

  • Rank
    Member

Profile Information

  • Gender
    Female

Recent Profile Visitors

3279 profile views
  1. Thought I'd do a quick update: I'm now three months post-Accutane. My body aches and pains have finally subsided, and my excessive hair shedding has stopped. Eyes no longer red and itchy, but my distance vision is still crappier than it was when I started the drug last July. I have my annual eye appt. next month, so we'll see what the doc says. Most importantly, other than a couple very minor pimples back in January—which came and went quickly without incident and which I put down to maybe i
  2. Congratulations! You look fabulous! Looking forward to your post-'tane updates!
  3. Hi Life in Faith: my back pain—and general aches and pains over all—started at the end of the first three months of my course. I'm six weeks off Accutane now, and still not ache-free. Slightly better, though.
  4. It's different for everyone, I think, based on dosage and severity of acne. Both of my courses, I saw full clearing at about two-month mark.
  5. Hah! My dermo said something similar to me. When she suggested we stop at 5 months and not go into a 6th (because of my hair shedding and all around craptacular side effects), I said, "What if the acne comes back?" She said, "We'll deal with that if we get to it, but if you get a cyst, just come in and I'll inject it." No, lady. You don't understand. I didn't go through all this to basically be back where I started AND pay nearly $100 an office visit for you to "just inject" the occasional c
  6. Life in Faith, that was me: I did a course at age 25 and was fully clear—not so much as a tiny blackhead—for 15 years. Since there tends to be a genetic component to acne, there is a high possibility your dad's experience will also be yours: i.e., a long term remission. Congrats on nearly being finished! Break It Out: I'd give anything for that 'Tane Glow to last a lifetime, LOL. It's wonderful . . .
  7. That's at least the upside to most peoples' IB: the breakouts are big and painful, but they tend to go away quickly. The first time I took Accutane, there was no such thing as low dose treatment, LOL. Everyone started at what I call the Nuclear Option: 80mg right out of the gate for five full months—didn't matter whether or not we could tolerate it. We either suffered through or we quit. Somewhere along the line, docs realized they could ease patients in to the drug, just as long as they got
  8. Yup, still here. Just posted an update on my log. Basically, still clear, with the exception of two tiny whiteheads that came and went in a flash last week. Hope you're doing well. Still achy? I am, and it's really frustrating!
  9. Glad to hear you won't have insurance problems. I've done a bit of research on side effects, and there are several compelling studies that found that other than dryness, the severity of side effects do not increase with dosage. So if you're achy on 40mg, you won't, for instance, be achier on 80mg, etc. May as well try the highest dose you can and if it isn't too much of a pain, get it over with
  10. Hi Kim, I think low dose over a long period has been proven to be effective, because it's the cumulative dose that's important (about 150mg per kg.), not the daily dose. If you're on 40mg per day, you'd have to go 7 months in order to reach your cumulative dose of a little over 8000mg. Some ins. companies will pay for that length of time, others won't. So if you tolerate 40mg for a couple months, you may want to try 60mg. If you can tolerate it, you'll save yourself the trouble of a leng
  11. Hi Kim, Welcome! Yup, I stayed on 40mg for five full months. That surprised me—I thought for sure I'd be bumped up to 60mg and then 80mg, but three months into my course, when I asked her why I was still on 40mg, my doc said because this was my second course. Even though my first was 25 years ago, she assured me that second courses are always half the dose of the first. Whether or not that's the case, I don't know—I just had to trust her. And there were other good signs: I cleared almost
  12. Two weeks-ish, post-'tane: Lips pretty much back to normal. My skin is about the same—it was never really all that dry to begin with—and I haven't noticed any oil at all. With the exception of two very teensy-tiny whiteheads that cropped up last week (one on forehead near hairline, the other below my lip on my chin) I'm still clear. Eyes no longer red, itchy, and watery, but my distance vision remains about as bad as it ever was—a noticeable difference between when I started Accutane and
  13. Doc suggests a topical retinoid. Which would be Tazorac, since I filled my last script for it before my new insurance hit (it doesn't cover prescriptions). Script is always for two tubes, so I should use that since I have it. She doesn't believe there is much difference between how Retin A and Tazorac work, either for anti-aging or to keep acne at bay. But she wants me to wait 4-6 weeks before slowly introducing it back onto my skin. I can start with BP at any time, but I still feel too irri
  14. I'm six days off a five-month course of 40mg per day, cumulative dose of 6000mg. My doc informed me that since this was my second course, cumulative dose is half of what the first course was. "Even though my first course was 15 years ago?" I asked. Yes, she assured me. I seem to have also followed the classic Accutane pattern, which I remember from my first course as well: 2 to 3 weeks of an initial breakout, followed by dry everything, followed by clear skin, followed by a couple weeks of f
×